doxol

I have Stage 4 and have had a recurrence after 2 months. My doctor says I am drug resistant, he is starting me on doxol. Anyone have info to share?

Report post

7 replies. Join the discussion

Hi Mary,

my mother was also platinum resistant, and she too was put on Doxil.

One of the major side effects is skin irriations... it was reccomended that she hold bags of ice while the drug was being administered...

If your mom spokes, reccomend that she cut down, as the heat from the smoke can cause blisters in her mouth.

She shouldnt wear any tight clothing, jewelery, tight socks, or place her elbows hard on surfaces for a few days before and after the treatments. My mom had a tough time grasping all the info on this chemo... but just be sure your mom is vilgiant of her skin... blisters and rashes can be painful... so preventive care is really important when on Doxil. If you already didn't get a pamplet for this.. ask the oncology nurses for a kit.

Report post

thank you for the advice, I start treatment next Tuesday and had not heard about clothing or jewelry
mary

Report post

Hi Mary. I had Doxol combined with Taxotere following a recurrence. My first treatments were Taxol and Carboplatin but with my recurrence, a chemo sensitivity test showed that my cancer was resistent to Taxol and would be sensitive to Doxol and Taxotere. I did have to have a muggascan (spelling doesn't count!!), a heart screening test, before I could start the Doxol to show that my heart was strong enough for Doxol.
About three treatments in I did have what is called hand and foot syndrome which my doctor attributed to Doxol. But from what I read, hand/foot syndrome could also be attributed to Taxotere.
I never had any of the blisters or sores the other writer spoke about. Did have to gargle with "Magic Mouthwash" (a prescription) for some sores deep in my throat. (Not nearly as bad as that sounds).And I did lose my fingernails, which sounds horrible but really wasn't. I always had fingernails, just as they grew you could see a fine line and feel a ridge where I had a treatment and then some fingernail growth and another treatment.
All of this sounds awful and I don't mean to scare you. And even though it sounds awful, it was much easter than Taxol Carboplatin treatment I had eight years ago. So, it's not fun, but it is do-able.
If you haven't heard of hand/foot syndrome, the capillaries in your hands (and/or feet) break, which give the hands a very purple look, and also includes swelling. That scared the heck out of me because I type court transcripts for a living. You might also have kind of a sunburned look around your mouth and nose. Nothing drastic. My doctor recommended mega doses of vitamin B-6. So ask your doctor about that - and also about the muggascan.
I will keep you in my thoughts and prayers. And when you feel like it, let us all know about your experience with Doxol as well.
Oh, yeah, the fun part. Doxol is orange, orange, orange. Guess what else will be the next day as it passes through your system!!!
Hope that makes you smile! Good luck. God Bless!

Report post

I had a recurrence of stage 3c ovarian cancer after 3 months of being off of chemo. I too was
put on doxil. The biggest problem I had was with the hand/foot syndrome. My feet and hands had blisters on them and cracked opened. My doctor gave me some cream that helped some with this problem. Also some areas of my skin, knees, elbows and heels just looked awful they were so dry they looked like leather. I have been off the doxol since May and everything is slowly getting back to normal. EXCEPT-- I also got neuropthy (spelled wrong) tingling and pain in my feet. I am still have a big problem with this. My feet feel as if they are sitting in a pan of ice cold water all the time. Hopefuly this will get better soon. Good luck with your treatment. God with his amazing grace can get us through situations that we never thought we could handle. I could not have gotten through 12 rounds of chemo with gaining my strength from Him.

Report post

I am currently on doxil. Just finished round 4 of 6. After round 3 the skin irritations really got bad especially between my fingers and across my palms and knuckles. I applied lots of cream on my hands and then wore cotton gloves (dollar store utility gloves) at night while sleeping. Also there is a steroid tape available by prescription. Cordran (Flurandrenolide Tape, USP. You tape the areas that are really painful and leave it on for 12 hours. I used it across my knuckles and palms and the results were just short of miraculous. Good luck.

Report post

I have had 4 treatments of Doxil. I have a rash that started on my chest, went up to my shoulders and then to my upper back. The rash on my chest is almost gone but the rash on my upper back is very dense and itchy. Any suggestions on how to relieve the itchiness or to keep it from spreading (other than stopping treatment)?

Report post

I was suppose to have six rounds of doxil but after one round had to stop. This drug is a time release drug that last throughout the month and maybe longer. I got very very ill taking this drug, fever, vomiting, diarreha, headaches. One suggestion I would like to make is that you make sure you go to your infusion center and get regular hydration this will help tremendously. I was going three times a week. Best of luck to you. Kathy

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders